Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Abnormal ALT level, diagnosed with psorital arthritis. On methotrexate. Suggestion?

Hi I m currently taking 15mg of Methotrexate weekly. My ALT level is running at about 41iu/l. My question is your opinion on any long term liver damage verses long term benefits in protecting my joints. I am a very active 57 year old female. Not overweight . I have been diagnosed with psoriatal arthuritus. I don t suffer from too much pain, on a scale 1-10 I would say its never worse than 4 and NSAIDs are just as effective. Should I continue to take methotrexate in your opinion ? Thanks
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  2109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
METHTREXATE can cause hepatotoxicity,but is stopped only if ALT level become elevated two to three times of the normal values.Keep getting your liver enzymes tested every 6 to 8 weeks.It can also cause chronic fibrosis and cirrhosis and decrease of albumin levels.
As far as continuation of METHOTREXATE use is concerned,the query should best be answered by your treating doctor.
Discuss with your your about it and abide by his instructions.
Answered: Mon, 18 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor